Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 75, NWS Jackson, KY

July 14, 2014Clay County, Leslie County, Perry County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 14, 2014, 2:31 PM EDT for Clay County, Leslie County, Perry County, Kentucky. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2014, 2:31 PM EDT (18:31 UTC)
Expired
Jul 14, 2014, 3:15 PM EDT
In force
44 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, KY, Leslie County, KY, Perry County, KY

The radar

The Jackson,KY radar (KJKL), 51 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 3:07 PM EDTTSTM WND DMG2 N Hazard, KYTREE DOWN ON COAL AVE IN WALKERTOWN.
Jul 14, 3:07 PM EDTTSTM WND DMG3 E Hazard, KYTREE DOWN ON BROWNS FORK RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
212 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WUUS53 KJKL 141831
SVRJKL
KYC051-131-193-141915-
/O.NEW.KJKL.SV.W.0075.140714T1831Z-140714T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
231 PM EDT MON JUL 14 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CLAY COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN PERRY COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 315 PM EDT

* AT 228 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOHO...AND
  MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HYDEN...HAZARD...PLANK...HECTOR...SPURLOCK...PEABODY...ENLINE...BIG
  CREEK...MARCUM...CREEKVILLE...SPRING CREEK...BEAR BRANCH...JACKS
  CREEK...PANCO...BOBS FORK...SIZEROCK...ESSIE...HOSEA...
  THOUSANDSTICKS AND STINNETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3720 8380 3731 8313 3707 8309 3702 8377
TIME...MOT...LOC 1831Z 262DEG 26KT 3712 8367

HAIL...0.75IN
WIND...60MPH

$$

GREIF
2 follow-up statements
936 
WWUS53 KJKL 141857
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
257 PM EDT MON JUL 14 2014

KYC051-141907-
/O.CAN.KJKL.SV.W.0075.000000T0000Z-140714T1915Z/
CLAY KY-
257 PM EDT MON JUL 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLAY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3704 8352 3722 8350 3726 8346 3731 8315
      3731 8313 3724 8312 3720 8311 3710 8309
      3707 8309 3706 8331 3705 8332
TIME...MOT...LOC 1857Z 262DEG 26KT 3715 8344

$$

KYC131-193-141915-
/O.CON.KJKL.SV.W.0075.000000T0000Z-140714T1915Z/
LESLIE KY-PERRY KY-
257 PM EDT MON JUL 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PERRY
AND NORTHERN LESLIE COUNTIES UNTIL 315 PM EDT...

AT 255 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOSEA...AND
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HYDEN AND WENDOVER AROUND 305 PM EDT.
  WOOTON AND SMILAX AROUND 310 PM EDT.
  FREW AND DALEY AROUND 315 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3704 8352 3722 8350 3726 8346 3731 8315
      3731 8313 3724 8312 3720 8311 3710 8309
      3707 8309 3706 8331 3705 8332
TIME...MOT...LOC 1857Z 262DEG 26KT 3715 8344

HAIL...<.75IN
WIND...60MPH

$$

GREIF
559 
WWUS53 KJKL 141906
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
306 PM EDT MON JUL 14 2014

KYC131-193-141916-
/O.EXP.KJKL.SV.W.0075.000000T0000Z-140714T1915Z/
LESLIE KY-PERRY KY-
306 PM EDT MON JUL 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PERRY AND NORTHERN
LESLIE COUNTIES WILL EXPIRE AT 315 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN JACKSON KY.

LAT...LON 3704 8352 3722 8350 3726 8346 3731 8315
      3731 8313 3724 8312 3720 8311 3710 8309
      3707 8309 3706 8331 3705 8332
TIME...MOT...LOC 1906Z 262DEG 26KT 3716 8336

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:28 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 14, 12:28 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1228 PM EDT MON JUL 14 2014

.UPDATE...
ISSUED AT 1228 PM EDT MON JUL 14 2014

UPDATED THE FORECAST TO BETTER REFLECT CURRENT CONDITIONS AND MODEL
TRENDS. THE THUNDERSTORMS OVER EASTERN KENTUCKY ARE MOVING TO THE
SOUTH AND WILL CONTINUE TO MOVE OUT OF THE AREA OVER THE NEXT TWO HOURS.
A SECONDARY LINE AS PROMISED BY THE HRRR HAS DEVELOPED OVER SOUTH
CENTRAL KENTUCKY. THE MODELS PUTS THIS LINE ACROSS EASTERN KENTUCKY
THIS AFTERNOON AND THEN THERE IS ANOTHER BATCH FORECAST FOR LATER
THIS EVENING...HOWEVER THE ACTIVITY THIS EVENING WILL BE MUCH MORE
BENIGN THAN THE ONE CURRENTLY MOVING TOWARDS THE AREA. LOOKING AT THE
ANTECEDENT CONDITIONS...THE AREA MOST LIKELY TO SEE STRONG
THUNDERSTORMS WILL BE WAYNE...MCCREARY...WHITLEY...SOUTHERN KNOT AND
HARLAN COUNTIES AS THEY HAVE NOT BEEN WORKED OVER AND WILL HAVE BETTER
LOW LEVEL LAPSE RATES. THE REST OF THE FORECAST IS ON TRACK.

UPDATE ISSUED AT 1043 AM EDT MON JUL 14 2014

UPDATED THE FORECAST TO BETTER REFLECT CURRENT CONDITIONS AND MODEL
TRENDS. WITH ALL OF THE PRECIPITATION AND CLOUDS THIS MORNING...THE
THREAT OF ANY SEVERE THUNDERSTORMS HAS GREATLY DIMINISHED BUT IS NOT
ZERO AS SOME PEA SIZED HAIL WAS JUST REPORTED IN SOMERSET. THE HRRR
WAS FORECASTING THAT THE PRECIPITATION OVER EASTERN KENTUCKY WILL BE
DECREASING AND THEN SOME DEVELOPMENT OVER CENTRAL KENTUCKY WILL THEN
MOVE ACROSS THE AREA THIS AFTERNOON. THE HRRR HAS BEEN UNDER
FORECASTING THE CURRENT ACTIVITY...SO CONFIDENCE IS A BIT LOWER THAN
NORMAL.

UPDATE
ISSUED AT 745 AM EDT MON JUL 14 2014

HOURLY GRIDS OVER THE NEXT FEW HOURS HAVE BEEN UPDATED BASED ON A
COMBINATION OF RECENT OBSERVATION AND RADAR TRENDS. SHORT TERM
GUIDANCE SUCH AS THE HRRR WAS ALSO FACTORED IN FOR CONVECTIVE TRENDS
THROUGH THIS AFTERNOON.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 420 AM EDT MON JUL 14 2014

THE REGION REMAINS IN THE WARM SECTOR AT THIS POINT AHEAD OF A
BOUNDARY THAT IS STALL LING OUT AND BECOMING RATHER ILL DEFINED FROM
CENTRAL OH BACK TO THE SOUTHWEST JUST NORTH AND WEST OF THE OHIO
RIVER. AT THE MID AND UPPER LEVELS A SOMEWHAT BROAD TROUGH ENCOMPASSES
MUCH OF THE GREAT LAKES REGION AS WELL AS THE MID AND UPPER MS VALLEY
AND ADJACENT PARTS OF CANADA AND THE NORTHEASTERN CONUS. UPPER LEVEL
RIDGING IS IN PLACE ACROSS THE WESTERN US AND ALSO CENTERED NEAR THE
FL PENINSULA. TWO UPPER LEVEL LOWS WERE CENTERED WITHIN THE
TROUGH...ONE NEARING THE NORTHERN GREAT LAKES WITH THE OTHER TO ITS
EAST OVER QUEBEC. WEAK SHORTWAVES WERE ROTATING THROUGH THIS
TROUGH...WITH ONE ENTERING THE OH VALLEY AT THIS TIME. NEAR THE
STALLED BOUNDARY CONVECTION IS OCCURRING ACROSS THE MID MS VALLEY AS
WELL AS PARTS OF THE LOWER AND MIDDLE OH VALLEY REGION. AHEAD OF THE
UPPER LEVEL LOW DROPPING INTO THE GREAT LAKES...SFC LOW PRESSURE IS
TRACKING TOWARD THE GREAT LAKES WITH A MORE POTENT COLD FRONT
EXTENDING SOUTHWEST INTO THE PLAINS.

TODAY INTO TONIGHT...THE INITIAL SHORTWAVE WILL MOVE ON OFF TO THE
NORTHEAST BY EARLY THIS AFTERNOON WHILE ANOTHER WAVE OR WAVES MOVING
AROUND THE UPPER LEVEL LOW WORKING TOWARD THE CENTRAL GREAT LAKES
SHOULD ALSO APPROACH THE LOWER OH VALLEY. THIS COMBINATION WILL SEND
THE STRONGER COLD FRONT INTO THE LOWER OH VALLEY LATER TODAY AND THIS
EVENING AND THEN ACROSS EASTERN TONIGHT INTO THE DAY ON TUESDAY.
PLENTY OF MOISTURE IN PLACE AHEAD OF THE BOUNDARY AND WITH SOME
SURFACE HEATING AND THE UPPER LEVEL SUPPORT FOR FORCING...ROUNDS OF
CONVECTION SHOULD CONTINUE ACROSS THE OHIO VALLEY. WITH THE SHORTWAVE
TO WORK THROUGH THE LOWER OH VALLEY THROUGH THIS MORNING...THE FOCUS
FOR STRONGER CONVECTION SHOULD RESIDE CLOSER TO THE OLD BOUNDARY
ALTHOUGH SOME ISOLATED CONVECTION WILL REMAIN POSSIBLE ACROSS FAR
SOUTHEASTERN KY. SOMEWHAT LESS INTENSE CONVECTION SHOULD ALSO SPREAD
ACROSS NORTHERN PARTS OF THE AREA ALONG AND BEHIND OUTFLOWS.

FROM MIDDAY THROUGH THE EVENING...AND THE NEXT WAVE APPROACHES AS
WELL AS THE COLD FRONT...CONVECTION SHOULD MOVE INTO EASTERN KY OR
HAVE WEAKENED AND THEN REDEVELOP OVER CENTRAL AND OR EASTERN KY.
PENDING SURFACE HEATING AND INSTABILITY...A FEW STRONGER STORMS WITH
LOCALLY HEAVY RAIN AND STRONG TO POSSIBLY DAMAGING WIND GUSTS WILL BE
POSSIBLE. PW WILL REMAIN HIGH TODAY AND WITH RELATIVELY DEEP WARM
CLOUD DEPTH ANTICIPATED...RAINFALL RATES AROUND TWO INCHES PER OR OR
MORE WILL BE POSSIBLE. ANY LOCATIONS THAT EXPERIENCE REPEATED STORMS
COULD EXPERIENCE LOCALLY HEAVY RAINFALL AND POSSIBLY SOME FLASH
FLOODING. MANY LOCATIONS HAVE BEEN RATHER DRY OVER THE PAST FEW WEEKS...SO
SOILS SHOULD BE ABLE TO HANDLE QUITE A BIT OF RAIN BEFORE PROBLEMS
MIGHT DEVELOP. EXPECTED CONFIDENCE IN THE LOCATION AND EXTENT OF
STRONG TO SEVERE STORMS IS NOT ALL THAT HIGH. HOWEVER...RECENT TRENDS
SEEM TO POINT TOWARD THE SOUTHERN PART OF THE AREA POISED TO GET THE
MOST HEATING THIS MORNING.

THE THREAT FOR SHOWERS AND SOME THUNDERSTORMS AND THE LIKELIHOOD OF
BENEFICIAL RAINS IN MANY AREAS WILL CONTINUE INTO TONIGHT AS THE COLD
FRONT WORKS INTO THE REGION AND ANOTHER SHORTWAVE OR TWO WORKS
AROUND THE UPPER LEVEL LOW WORKING THROUGH THE GREAT LAKES. DEEPER
MOISTURE BY TONIGHT SHOULD RESIDE OVER THE SOUTHERN AND EASTERN
PARTS OF THE AREA...SO QPF IN THESE AREAS SHOULD BE GREATER THAN
AREAS FURTHER NORTH. THE THREAT FOR SHOWERS AND POSSIBLY A RUMBLE OF
THUNDER WILL LINGER INTO TUESDAY AS THE BOUNDARY FINALLY DEPARTS THE
REGION AND THE TROUGH AXIS APPROACHES. WITH A COLDER AIRMASS WORKING
INTO THE AREA AND CLOUD AND PRECIPITATION EXPECTED...HIGH TEMPS ON
WED WILL BE NEARLY 10 DEGREES BELOW NORMAL ON AVERAGE...A BREAK FROM
THE RECENT AROUND 90 TO LOW TO MID 90S OVER THE WEEKEND.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 350 AM EDT MON JUL 14 2014

THE MODELS WERE IN DECENT AGREEMENT THROUGHOUT THE EXTENDED PERIOD.
THE LARGE SCALE WEATHER PATTERN WILL FEATURE A LARGE RIDGE OF
CANADIAN HIGH PRESSURE SETTLING OVER THE AREA BEGINNING TUESDAY
NIGHT AND LASTING THROUGH THURSDAY NIGHT. THE RIDGE FINALLY BEGINS
TO BREAK DOWN AND MOVE EASTWARD LATE THURSDAY INTO EARLY FRIDAY
MORNING AS A TROUGH OF LOW PRESSURE FORMS OVER AND MOVES OUT OF THE
PLAINS. THE START OF THE PERIOD WILL BE MOSTLY DRY...WITH ISOLATED
SHOWERS AND STORMS DEPARTING THE HIGHER TERRAIN OF EASTERN KENTUCKY
INTO VIRGINIA TUESDAY EVENING. AFTER THAT...THE NEXT CHANCE OF
PRECIPITATION WILL ARRIVE LATE THURSDAY NIGHT AS SHOWERS AND STORMS
FIRE ON THE SOUTHERN EDGE OF AN APPROACHING TROUGH OF LOW PRESSURE.
BASED ON THE LATEST MODEL DATA...ISOLATED TO SCATTERED SHOWERS AND
STORMS WILL OVERSPREAD THE AREA FRIDAY THROUGH SUNDAY. THE BEST
CHANCE FOR RAIN WILL BE THE FRIDAY THROUGH SATURDAY TIME FRAME...AS
A SLOW MOVING COLD FRONT MOVERS ACROSS THE AREA. THIS FRONT WILL BE
ASSOCIATED WITH AN AREA OF SURFACE LOW PRESSURE THAT EVENTUALLY
FORMS OVER THE SOUTHWESTERN GREAT LAKES AND DRIFTS ACROSS THE REST
OF THE GREAT LAKES REGION THROUGH THE WEEKEND. TEMPERATURES TO BEGIN
THE PERIOD WILL BE WELL BELOW NORMAL...AS A COOL AND DRY CANADIAN
AIR MASS SETTLES OVER THE EASTERN CONUS. HIGHS THROUGH SATURDAY ARE
EXPECTED TO BE WELL BELOW NORMAL FOR THIS TIME OF YEAR...WITH HIGHS
TOPPING OUT MOSTLY IN THE 70S ACROSS EASTERN KENTUCKY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 750 AM EDT MON JUL 14 2014

SHRA AND TSRA IS EXPECTED TO NOT REACH MUCH FURTHER SOUTH THAN A SME
TO JKL TO SJS LINE THROUGH ABOUT 16Z. THEREAFTER...SO REDEVELOPMENT
SHOULD BRING AN OR BROKEN LINE OF CONVECTION ACROSS THE TAF SITES. IN
BOTH AREAS OF CONVECTION...MAINLY MVFR AND LOCALIZED IFR IS ANTICIPATED.
FURTHER SATURATION AND THE APPROACH OF A COLD FRONT SHOULD LEAD TO
IFR CIGS AFTER 6Z. UNCERTAINTY IN TIMING AND PLACEMENT PRECLUDES
GO WITH PREVAILING TSRA AT ANY POINT JUST YET.

.JKL WATCHES/WARNINGS/ADVISORIES...

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JJ
SHORT TERM...JP
LONG TERM...AR
AVIATION...JP
Hazardous weather outlook, Jul 14, 4:12 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
412 AM EDT MON JUL 14 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
412 AM EDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. A FEW STRONG TO SEVERE
THUNDERSTORMS WITH STRONG TO DAMAGING WIND GUSTS AND LOCALLY HEAVY
RAIN COULD OCCUR FROM TODAY INTO THIS EVENING. LOCATIONS THAT
RECEIVE REPEATED ROUNDS OF THUNDERSTORMS COULD EXPERIENCE HIGH WATER
OR LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE ON TUESDAY...AND THURSDAY NIGHT THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF WIND DAMAGE...
HAIL...HEAVY RAIN OR FLOODING THROUGH THIS EVENING.

JP

In the hours before

Local storm report, Jul 14, 10:40 AM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1040 AM EDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     HAIL             SOMERSET                37.08N 84.61W
07/14/2014  E0.25 INCH       PULASKI            KY   TRAINED SPOTTER

&&

TBREWER
Special weather statement, Jul 14, 1:24 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
124 PM EDT MON JUL 14 2014

KYZ058-068-069-079-080-083-141800-
ESTILL-PULASKI-ROCKCASTLE-WAYNE-LAUREL-JACKSON-
124 PM EDT MON JUL 14 2014

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 200 PM EDT MONDAY AFTERNOON...

   WESTERN JACKSON...
   PULASKI...
   ROCKCASTLE...
   EXTREME NORTH CENTRAL WAYNE...
   EXTREME SOUTHWESTERN ESTILL AND
   NORTHWESTERN LAUREL.

AT 124 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF BOONE TO BOBTOWN TO FAUBUSH...OR
ALONG A LINE EXTENDING FROM 8 MILES WEST OF BEREA TO 10 MILES NORTH
OF SOMERSET TO 12 MILES WEST OF SOMERSET...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TRIMBLE AROUND
130 PM EDT...WABP AROUND 135 PM EDT...WILDIE AROUND 140 PM EDT...
WELLHOPE AROUND 145 PM EDT...WITHERS AROUND 150 PM EDT...

RESIDENTS CAN EXPECT BETWEEN 1 AND 2 INCHES OF RAIN...GUSTY WINDS OF
40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

JACOBSON
Special weather statement, Jul 14, 1:58 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
158 PM EDT MON JUL 14 2014

KYZ058>060-069-108-111-112-114-141830-
MENIFEE-POWELL-ESTILL-JACKSON-OWSLEY-WOLFE-LEE-BREATHITT-
158 PM EDT MON JUL 14 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 230
PM EDT MONDAY AFTERNOON...

   NORTH CENTRAL JACKSON...
   SOUTH CENTRAL MENIFEE...
   NORTHEASTERN OWSLEY...
   SOUTHEASTERN POWELL...
   WESTERN WOLFE...
   LEE...
   WEST CENTRAL BREATHITT AND
   ESTILL.

AT 157 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JINKS...OR 7
MILES SOUTH OF IRVINE...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...EVELYN AROUND
205 PM EDT...PINNACLE AROUND 210 PM EDT...WHYNOT AROUND 215 PM EDT...
ZOE AROUND 220 PM EDT...FINCASTLE AROUND 225 PM EDT...

RESIDENTS CAN EXPECT BETWEEN 1 AND 2 INCHES OF RAIN...GUSTY WINDS OF
40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.
Local storm report, Jul 14, 2:18 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
218 PM EDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 PM     TSTM WND DMG     LIVINGSTON              37.30N 84.22W
07/14/2014                   ROCKCASTLE         KY   911 CALL CENTER

            2 TREES DOWN.

&&

TBREWER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:36 PM EDTSevere Thunderstorm WarningJKLJackson, Laurel, Rockcastle24 min
Jul 14, 1:58 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley47 min
Jul 14, 2:04 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley41 min
Jul 14, 2:08 PM EDTSevere Thunderstorm WarningJKLClay, Laurel37 min
Jul 14, 2:23 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley, Wolfe37 min
Jul 14, 2:25 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Leslie, Owsley, Perry35 min
Jul 14, 2:43 PM EDTAreal Flood AdvisoryJKLClay, Knox, Leslie4 hr
Jul 14, 7:32 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee28 min
Jul 14, 7:58 PM EDTSevere Thunderstorm WarningJKLEstill, Powell47 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.